MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 58MM GROUP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 58MM GROUP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV CROWN CUP CLSTR HOLE 58MM GROUP 3
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: nv gxl linr, ntrl, 36mm id, group 3 cups (cat# 130-36-53 / serial# (b)(4)); cocr fem head 36mm -3.5 offset 12/14 (cat# 142-36-93 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 11 yrs postop the initial l tha, this (b)(6) y/o male patient was brought to surgery for left hip revision.X rays showed osteolysis around the cup with possible loose cup.The femur was exposed, the femoral head was elevated and removed from the stem.The stem was checked and found to be well fixed.The acetabular components were exposed, the poly liner was removed with the aid of a liner removal tool (the damage to the retuned implant will show the damage from the tool around the peripheral).The in line acetabular impactor was seated into the cup, the cup was loose, and movements allowed the cup to be removed.The acetabulum was packed with graft and reverse reamed.The patient received a new 58mm multi-hole alteon cup, with screws and a 40mm extended coverage liner.Patient was last known to be in stable condition following the event.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
H3: the evaluation noted that revision reported was likely the result of an insufficient bond between the acetabular cup and the bone which led to aseptic loosening.Malalignment of the acetabular cup may have led to an increase in wear of the acetabular liner due to edge loading and/or the subsequent prosthesis wear may have contributed to particle-induced osteolysis and possible migration/loosening of the acetabular cup.However, the contributions of acetabular cup positioning and prosthesis wear to the sequence of events cannot be determined from the provided information.The most probable root cause associated with the reported event of " loosening - acetabular" is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
NV CROWN CUP CLSTR HOLE 58MM GROUP 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11812861
Report Number1038671-2021-00231
Device Sequence Number3767062
Product Code JDI
UDI-Device Identifier10885862037046
UDI-Public10885862037046
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2014
Device Model NumberNV CROWN CUP CLSTR HOLE 58MM GROUP 3
Device Catalogue Number180-01-58
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age75 YR
Patient Weight108